Joint and Bone Pain. : Two weeks ago I... - SHARE Metastatic ...

SHARE Metastatic Breast Cancer

3,626 members4,229 posts

Joint and Bone Pain.

Sarcie
Sarcie

Two weeks ago I lowered my pain med dose to see if it would help my fatigue. Since lowering it I have new muscle pain and joint pain and stiffness. Does anybody have this type of pain? It is not the bone pain that I have but different and I did not have it a year ago before I started Ibrance and Letrozole.

19 Replies
oldestnewest

I had considerable joint stiffness and discomfort with letrozole. Somedays it was pretty bad. I'm on faslodex now and feel much better.

Hey Sarcie, I’ve been unlucky with the bone/muscle/joint pain (and stiffness - I can no longer open jars) associated with letrozole. I’ve started on a Butrans 5mg patch (lowest dose) and it has taken the edge right off. So I’m much much happier. I even went out at the weekend and wore heels 💃

A patch might not be your cup of tea, but there are lots of analgesic options out there that might suit you.

I haven’t heard of this patch. I will ask my oncologist or family doctor. I take Vimovo which is a naproxen based med for bone pain but it’s not working with the joint pain.

It’s worth checking out. It might work and it might not. But hopefully you’ll find something that does the trick.

Thank you. ❤️

I had a month on letrazole and had very painful joints - even my toes hurt. I’m now back on faslodex and have achy and stiff joints but no proper pain.

I’ve had muscle and joint pain since I started Femara letraziole; is Falsodex a pill and is it same effectiveness as I just scanned 2 mos ago w/NED I’d rather not change meds but often the whole Med regime puts me down. Does glucosamine condrointin help? I have a weird new symptom that’s kinda a progression=L wrist thumb “arthritic-like” symptoms—and cannot switch my deadbolt lock as I have weakness in my L thumb & wrist (difficulty/pain if trying to lift groceries or walk dog & I worry when I use that hand to save me from falling as I have balance issues it’ll give out (similar to my knees giving out). Any suggestions? I’ll ask doc at next visit @ end of May; but would try something else?

diamags
diamags in reply to Bailey3266

If there's a good hand doc near you, see him. A while back I had tendonitis (that he diagnosed) which he was able to take care of quickly.

I do have these strange discomforts, not always but presently I'm experiencing rib and back pain and of course I get worried that my bone cancer is growing. I will have a PET scan in a few weeks, so I guess that's the only way to tell. Of course these aches and pains make us all crazy with this ugly disease! Hang in there, all we have is today so make the most of it and go forward! God bless!

Hi Sarcie,

It sounds like the joint pain is different to what you have felt before, so I would suggest talking to your GP or oncologist to see what is going on. Are you due a CT scan soon? Letrozole does tend to cause joint stiffness and general aches and pains, so it could just be that. I feel a bit stiff when I first get up, but it quickly goes away. I find that exercise and staying active is the best remedy for me.

I hope you feel better soon,

Sophie x

Sarcie
Sarcie in reply to SophSP

Another month for my CT scan. I see my family doctor this week so I will ask her. My oncologist said that it could be the Letrozole. It seems to have come from no where. I have been taking Letrozole for a year.

SophSP
SophSP in reply to Sarcie

That sounds like a good idea. Try not to worry unnecessarily. I know that's easier said than done.

Sophie ❤

I had pain in joints and muscle on Letrozole. Now I’m on Faslodex. So far, so good. But I am taking Cymbalta to help with the nerve pain I was experiencing when I first switched to Faslodex and Ibrance. I’ve just been taken off Ibrance due to low blood counts. I’ll have to wean off the Cymbalta and see how it goes.

Update, I’m not going off the Cymbalta. I’m on a very low dose and it helps with anxiety and arthritis pain. Who knew.

Yes Sarcie. I also have muscle, bone, joint pain, all the time. It’s like I have a fever, but I have not got a temperature. I am laying here in bed now, I like a lay in in the mornings to ease myself slowly into the day, and my leg muscles and bones and hip ps and arms feel weak and sore. Just like a fever. My onc does nothing about this when I ask her she just says she doesn’t know what it is. That’s why I’m thinking of going for a second opinion. But this feels altogether too much energy for me to attend to.

Ps. I have to take painkillers regularly. “Panadol osteo” or “nurophen”, 2 three times a day, and a constant for me is slow release endone (“Targin”) and sometimes breakthrough oxycodone. to deal with this pain I feel all the time. This scares me, as I want to make sure that when and if I have bigger pain, I will be able to control it. But my palliative care team want me to keep my pain down.

Sarcie
Sarcie in reply to Timtam56

I think it’s important to not be in pain. I take slow release hydromorphone and a naproxen based med for pain. I had lowered my hydromorphone as it makes me so tired and dizzy but I can’t seem to get control of the pain again. It seems so many people are experiencing this pain. I wish some doctor could figure out how to treat this. I’m like you, getting out of bed and moving is so difficult.

Some pain meds give you more pain when you stop. It’s a form of withdrawal. I take Cymbalta for pain due to peripheral neuropathy, and it works. You might try that.

I have stiffness in ankles till I get moving then ok it usually happens if I have done a lot of exercise day or days before goes away as soon as soon as I start moving

After being on letrozole I I have joint pain, hand and wrist pain and lost strength in hands. I was told was probably from medications and was advised to get physical therapy to help with this.

You may also like...